Advanced Search
Article Contents
Article Contents

Monotone traveling waves for delayed Lotka-Volterra competition systems

Abstract Related Papers Cited by
  • We consider a delayed reaction-diffusion Lotka-Volterra competition system which does not generate a monotone semiflow with respect to the standard ordering relation for competitive systems. We obtain a necessary and sufficient condition for the existence of traveling wave solutions connecting the extinction state to the coexistence state, and prove that such solutions are monotone and unique (up to translation).
    Mathematics Subject Classification: Primary: 35R10, 35K57; Secondary: 92D25.


    \begin{equation} \\ \end{equation}
  • [1]

    M. Aguerrea, C. Gomez and S. TrofimchukOn uniqueness of semi-wavefronts: DiekmannKaper theory of a nonlinear convolution equation re-visited, Math. Ann., online press.


    H. Berestycki, G. Nadin, B. Perthame and L. Ryzhik, The non-local Fisher-KPP equation: Travelling waves and steady states, Nonlinearity, 22 (2009), 2813-2844.doi: 10.1088/0951-7715/22/12/002.


    N. Britton, Spatial structures and periodic travelling waves in an integro-differential reaction-diffusion population model, SIAM J. Appl. Math., 50 (1990), 1663-1688.doi: 10.1137/0150099.


    J. Fang and X.-Q. Zhao, Existence and uniqueness of traveling waves for non-monotone integral equations with applicaitons, J. Diff. Eqs., 248 (2010), 2199-2226.doi: 10.1016/j.jde.2010.01.009.


    J. Fang and X.-Q. Zhao, Monotone wavefronts of the nonlocal Fisher-KPP equation, Nonlinearity, 24 (2011), 3043-3054.doi: 10.1088/0951-7715/24/11/002.


    T. Faria, W. Huang and J. Wu, Travelling waves for delayed reaction-diffusion equations with global response, Proc. R. Soc. Lond. Ser. A Math. Phys. Eng. Sci., 462 (2006), 229-261.doi: 10.1098/rspa.2005.1554.


    T. Faria and J. Oliveira, Local and global stability for Lotka-Volterra systems with distributed delays and instantaneous negative feedbacks, J. Diff. Eqs., 244 (2008), 1049-1079.doi: 10.1016/j.jde.2007.12.005.


    T. Faria and S. Trofimchuk, Positive travelling fronts for reaction-diffusion systems with distributed delay, Nonlinearity, 23 (2010), 2457-2481.doi: 10.1088/0951-7715/23/10/006.


    T. Faria, Stability and extinction for Lotka-Volterra systems with infinite delay, J. Dynam. Diff. Eqs., 22 (2010), 299-324.doi: 10.1007/s10884-010-9166-1.


    G. Friesecke, Convergence to equilibrium for delay-diffusion equations with small delay, J. Dynam. Diff. Eqs., 5 (1993), 89-103.doi: 10.1007/BF01063736.


    A. Gomez and S. Trofimchuk, Monotone traveling wavefronts of the KPP-Fisher delayed equation, J. Diff. Eqs., 250 (2011), 1767-1787.doi: 10.1016/j.jde.2010.11.011.


    S. Gourley, Travelling front solutions of a nonlocal Fisher equation, J. Math. Biol., 41 (2000), 272-284.doi: 10.1007/s002850000047.


    J.-S. Guo and X. Liang, The minimal speed of traveling fronts for the Lotka-Volterra competition system, J. Dynam. Diff. Eqs., 23 (2011), 353-363.doi: 10.1007/s10884-011-9214-5.


    W. Huang and M. Han, Non-linear determinacy of minimum wave speed for a Lotka-Volterra competition model, J. Diff. Eqs., 251 (2011), 1549-1561.doi: 10.1016/j.jde.2011.05.012.


    S.-B. Hsu and X.-Q. Zhao, Spreading speeds and traveling waves for nonmonotone integrodifference equations, SIAM J. Math. Anal., 40 (2008), 776-789.doi: 10.1137/070703016.


    Y. Kuang and H. Smith, Convergence in Lotka-Volterra type diffusive delay systems without dominating instantaneous negative feedbacks, J. Austral. Math. Soc. Ser. B, 34 (1993), 471-494.doi: 10.1017/S0334270000009036.


    Y. Kuang and H. Smith, Global stability for infinite delay Lotka-Volterra type systems, J. Diff. Eqs., 103 (1993), 221-246.doi: 10.1006/jdeq.1993.1048.


    Y. Kuang, Global stability in delay differential systems without dominating instantaneous negative feedbacks, J. Diff. Eqs., 119 (1995), 503-532.doi: 10.1006/jdeq.1995.1100.


    M. K. Kwong and C. Ou, Existence and nonexistence of monotone traveling waves for the delayed Fisher equation, J. Diff. Eqs., 249 (2010), 728-745.doi: 10.1016/j.jde.2010.04.017.


    M. Lewis, B. Li and H. Weinberger, Spreading speed and linear determinacy for two-species competition models, J. Math. Biol., 45 (2002), 219-233.doi: 10.1007/s002850200144.


    W.-T. Li, G. Lin and S. Ruan, Existence of traveling wave solutions in delayed reaction-diffusion systems with applications to diffusion-competition systems, Nonlinearity, 19 (2006), 1253-1273.doi: [10.1088/0951-7715/19/6/003].


    G. Lin, W.-T. Li, and M. Ma, Traveling wave solutions in delayed reaction diffusion systems with applications to multi-species models, Dis. Cont. Dyn. Syst. - Series B, 13 (2010), 393-414.doi: 10.3934/dcdsb.2010.13.393.


    B. Li, H. Weinberger and M. Lewis, Spreading speeds as slowest wave speeds for cooperative systems, Math. Biosci., 196 (2005), 82-98.doi: 10.1016/j.mbs.2005.03.008.


    B. Li, M. Lewis and H. Weinberger, Existence of traveling waves for integral recursions with nonmonotone growth functions, J. Math. Biol., 58 (2009), 323-338.doi: 10.1007/s00285-008-0175-1.


    X. Liang and X.-Q. Zhao, Spreading speeds and traveling waves for abstract monostable evolution systems, J. Funct. Anal., 259 (2010), 857-903.doi: 10.1016/j.jfa.2010.04.018.


    R. Lui, Biological growth and spread modeled by systems of recursions. I. Mathematical theory, Math. Biosci., 93 (1989), 269-295.doi: 10.1016/0025-5564(89)90026-6.


    J. Mallet-Paret, The Fredholm alternative for functional-differential equations of mixed type, J. Dynam. Diff. Eqs., 11 (1999), 1-47.doi: 10.1023/A:1021889401235.


    R. H. Martin and H. L. Smith, Abstract functional-differential equations and reaction-diffusion systems, Trans. Amer. Math. Soc., 321 (1990), 1-44.doi: 10.2307/2001590.


    G. Nadin, B. Perthame and M. Tang, Can a traveling wave connect two unstable states? The case of the nonlocal Fisher equation, C. R. Acad. Sci. Paris, 349 (2011), 553-557.doi: 10.1016/j.crma.2011.03.008.


    C. Ou and J. Wu, Traveling wavefronts in a delayed food-limited population model, SIAM J. Math. Anal., 39 (2007), 103-125.doi: 10.1137/050638011.


    C. Ou and J. Wu, Persistence of wavefronts in delayed nonlocal reaction-diffusion equations, J. Diff. Eqs., 235 (2007), 219-261.doi: 10.1016/j.jde.2006.12.010.


    H. Smith, Systems of ordinary differential equations which generate an order preserving flow. A survey of results, SIAM Rev., 30 (1988), 87-113.doi: 10.1137/1030003.


    H. Smith, "Monotone Dynamical Systems. An Introduction to the Theory of Competitive and Cooperative Systems," Math. Surveys and Monographs, 41, American Mathematical Society, Providence, R.I., 1995.


    H. Smith and H. Thieme, Monotone semiflows in scalar non-quasi-monotone functional-differential equations, J. Math. Anal. Appl., 150 (1990), 289-306.doi: 10.1016/0022-247X(90)90105-O.


    H. Smith and H. Thieme, Strongly order preserving semiflows generated by functional-differential equations, J. Diff. Eqs., 93 (1991), 332-363.doi: 10.1016/0022-0396(91)90016-3.


    A. I. Volpert, V. A. Volpert and V. A. Volpert, "Traveling Wave Solutions of Parabolic Systems," Translation of Mathematical Monographs, 140, Amer. math. Soc., Providence, RI, 1994.


    H. Wang, Spreading speeds and traveling waves for non-cooperative reaction-diffusion systems, J. Non. Sci., 21 (2011), 747-783.doi: 10.1007/s00332-011-9099-9.


    H. F. Weinberger, Long-time behavior of a class of biological models, SIAM J. Math. Anal., 13 (1982), 353-396.doi: 10.1137/0513028.


    H. F. Weinberger, On spreading speeds and traveling waves for growth and migration models in a periodic habitat, J. Math. Biol., 45 (2002), 511-548.doi: 10.1007/s00285-002-0169-3.


    J. Wu and X.-Q. Zhao, Diffusive monotonicity and threshold dynamics of delayed reaction diffusion equations, J. Diff. Eqs., 186 (2002), 470-484.doi: 10.1016/S0022-0396(02)00012-8.


    J. Wu and X. Zou, Traveling wave fronts of reaction-diffusion systems with delay, J. Dyn. Diff. Eqs., 13 (2001), 651-687.doi: 10.1023/A:1016690424892.

  • 加载中

Article Metrics

HTML views() PDF downloads(123) Cited by(0)

Access History

Other Articles By Authors



    DownLoad:  Full-Size Img  PowerPoint